Esophagitis

Medication Induced Esophagitis

Medication induced esophagitis is esophageal mucosal injury caused by the medications and usually refers to a direct toxic effect on esophageal mucosa by the culprit medication.

Take medication with an adequate amount of water to avoid Medication Induced Esophagitis.
  • Symptoms
  • Chest pain

    • Center of the chest

    • Rapidly developing

    or Acid reflux

    common

    Pain, scratchiness or irritation of the throat

    common

    Swallowing difficulties

    common

    Abdominal pain

    • Located in middle upper region

    Weight loss

    Throwing up

    • Blood in vomit

    or Black stool

  • Risk factors
  • Chronic use of medications induced esophagitis

    Taking pills just before sleeping with little or no water

    Abnormal tightening or narrowing of the esophagus

    or Uncoordinated contractions of the esophagus

  • Treatment
  • Treatment for drug-induced esophagitis is primarily avoiding the problem drug when possible and reducing the risk with better pill-taking habits. Your doctor may recommend: Taking an alternative drug that is less likely to cause drug-induced esophagitis. Taking a liquid version of a medication if possible.
  • Recommended specialist
  • If you have Esophagitis, then a visit to a gastroenterologist is recommended.

    Contact a

    Gastroenterologist

    Copyright © Rimads 2023 All Rights Reserved